Bad Palpitations

Hi

I increased from 100mcg to 125mcg levo 10 weeks ago then to 150 4 weeks ago, 3 weeks ago I started to feel a little better then this past week I have felt a bit worse and have got bad palpitations. I have just taken my BP which is 136/86 Pulse was 106 then when I repeated is was 95. This was taken just after I had eaten my lunch.

I was supplementing with sublingual B12 spray up until 6 weeks ago because my level was 377 but I sopped so I could have the Active B12 test which I am in the process of arranging. My anxiety has also increase in the past week where as 3 weeks ago it did ease.

My question is do you think I felt better as the 125mcg had got to the level to make me feel better then with the increase to 150 could have made me feel worse or is it that the supplement of B12 has now gone out of my system therefore giving me the symptoms.

Any advise greatly appreciated.

Thankyou browny

12 Replies

oldestnewest
  • You have to follow your instinct. If you felt best on 125mcg then take 125mcg for a number of weeks and see how you feel.

    After your Active blood test you can always begin the B12 again to see if you have an improvement, If y not, ou can always increase the levo again. Going only by blood tests is not always a good thing, you have to go by how you feel.

  • Hi Make sure you have all the bloods done you need for autoimmune and hormonal, things ,common with Thyroid disease. For the thyroid itself, important to have a blood test for TSH, T4 and Free T3 always before any alteration in the drugs and then again 6 weeks later.

    Best wishes,

    Jackie

  • Thanks Jackie

  • Hi If none of this works, there are further tests you need. for heart rate ( pulse). However, common at your stage of treatment.

    Best wishes,

    Jackie

  • Thanks Jackie, as I have just said to Pheobs, I have just realised they come on really bad about 4 to 5 weeks after increasing my dose,

    but this time they are really bad with pulse racing.

  • Hi It is more often the T3, not the T4, that causes problems, very potent. Hopefully it will sort itself out. However, thyroid disease can bring on an early onset of Atrial fibrillation, any age. It is worth doing your heart rate ( pulse),manually,,3 times a day for a week or 2. Make sure you incude times when Paps are bad. If it is very uneven, very noticeable, then take readings to GP for a home monitor, a normal ECG will not show anything ,as intermittent.

    Best wishes,

    Jackie

  • Hi Jackie, I am not taking T3 only T4 (levothyroxine) and last blood test for T3 was 3.7 range 3.0 - 5.5 when I was taking 100mcg levo I have bloods again in 2 weeks and asked my G.P. if it should be brought forward and she said no.

    I am dropping back to 125mcg from 150mcg to seen if the palpitations ease.

    Browny

  • Hi I may have written rubbish, as I am in terrible pain, trying to avoid hospital.However, the same can apply to T4, in particular if it makes the FT3 high. In your case, the FT 3 is actually on the low side., but fine if you think you are getting stable. I need my FT3 very high but means lots of tests 2-6 weeks, for safety, especially as I have major cardiac problem.Levo and T3 both take about 4-6 weeks for the effect of going up or down. Natural thyroid eg Armour works very quickly, however, if you can get right on T4 or T4+ T3, much simpler and docs happy, cheaper too.It does take along while to feel right, lots of med alterations and bloods done on the way, a year is fairly normal.

    Best wishes,

    Jackie

  • Oh Jackie I am sorry to hear you are in a lot of pain, I really feel for you. Do not worry at all if you wrote anything wrong. I really appreciate your advise.

    I hope you will soon feel better and the pain subsides.

    Very best wishes to you browny

  • Thanks

  • Sometimes it can be a fine balancing act if you are prone to palpitations. I get them as soon as I feel well, I make choices sometimes about feeling well with palpitations and reducing my medication and feeling awful but without them! I take medication to calm them (when you have excluded all other causes) but it doesn't work all the time. It's very very frustrating.

  • Thanks Phoebs for your reply, looking back in my diary I have realised they come on really bad after about 4 or 5 weeks when I have increased my dose, but this is the worse they have ever been.

    I went to the G.P last night and my BP was high and she said my pulse was racing and said it's post probably the thyroxine and said to cut back

    and left it at that.

You may also like...